Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 93, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 2, 2019, 8:07 AM PDT. It took effect at Oct 3, 2019, 9:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2019, 8:07 AM PDT (15:07 UTC)
- In effect from
- Oct 3, 2019, 9:00 AM PDT
- Expired
- Oct 4, 2019, 12:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
569 WHUS76 KEKA 021507 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 807 AM PDT Wed Oct 2 2019 PZZ455-022315- /O.NEW.KEKA.SC.Y.0093.191003T1600Z-191004T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 807 AM PDT Wed Oct 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT THURSDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 AM to 9 PM PDT Thursday. * WINDS...NNW 10 to 20 kt with gusts to 25 kt. * WAVES/SEAS...NNW 5 to 6 ft at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
538 WHUS76 KEKA 022152 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 252 PM PDT Wed Oct 2 2019 PZZ455-030600- /O.CON.KEKA.SC.Y.0093.191003T1600Z-191004T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 252 PM PDT Wed Oct 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT THURSDAY... * WINDS...NNW 10 to 20 kt. Gusts up to 30 kt, mainly late Thursday afternoon into the evening. * WAVES/SEAS...NNW 5 to 6 ft at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
301 WHUS76 KEKA 030358 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 858 PM PDT Wed Oct 2 2019 PZZ455-031200- /O.CON.KEKA.SC.Y.0093.191003T1600Z-191004T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 858 PM PDT Wed Oct 2 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT THURSDAY... * WINDS...NNW 10 to 20 kt. Gusts up to 30 kt, mainly late Thursday afternoon into the evening. * WAVES/SEAS...NNW 5 to 7 ft at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
880 WHUS76 KEKA 030933 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 233 AM PDT Thu Oct 3 2019 PZZ455-031745- /O.CON.KEKA.SC.Y.0093.191003T1600Z-191004T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 233 AM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...NNW 10 to 20 kt. Gusts up to 30 kt, mainly late this afternoon into the evening. * WAVES/SEAS...NNW 5 to 7 ft at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
416 WHUS76 KEKA 031532 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 832 AM PDT Thu Oct 3 2019 PZZ455-032345- /O.CON.KEKA.SC.Y.0093.191003T1600Z-191004T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 832 AM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NNW 10 to 20 kt. Gusts up to 30 kt, through this afternoon. * WAVES/SEAS...NNW 5 to 7 ft around 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
262 WHUS76 KEKA 032133 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 233 PM PDT Thu Oct 3 2019 PZZ470-040545- /O.NEW.KEKA.SC.Y.0094.191005T1800Z-191006T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 233 PM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 11 AM to 9 PM PDT Saturday. * WINDS...Winds will increase to N 15 to 20 kt, gusts up to 30 kt on Saturday. * WAVES/SEAS...Building to N 6 to 9 ft around 6 to 7 seconds later on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-040545- /O.NEW.KEKA.SC.Y.0094.191005T0000Z-191006T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 233 PM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 9 PM PDT SATURDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 5 PM Friday to 9 PM PDT Saturday. * WINDS...Winds will increase to N 15 to 25 kt, gusts up to 30 kt on Saturday. * WAVES/SEAS...Building to N 6 to 9 ft around 6 to 7 seconds late on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-040400- /O.CON.KEKA.SC.Y.0093.000000T0000Z-191004T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 233 PM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NNW 10 to 20 kt. Gusts up to 30 kt, through this afternoon. * WAVES/SEAS...NNW 4 to 6 ft around 6 seconds and a NW swell 4 to 5 ft around 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
643 WHUS76 KEKA 040310 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 810 PM PDT Thu Oct 3 2019 PZZ455-040700- /O.EXT.KEKA.SC.Y.0093.000000T0000Z-191004T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 810 PM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...NNW 15 to 20 kt. Gusts up to 30 kt. * WAVES/SEAS...NNW 4 to 6 ft around 6 seconds and a NW swell 4 to 5 ft around 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-041115- /O.CON.KEKA.SC.Y.0094.191005T1800Z-191006T0400Z/ Pt St George to Cape Mendocino 10 to 60 nm- 810 PM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... * WINDS...Winds will increase to N 15 to 20 kt, gusts up to 30 kt on Saturday. * WAVES/SEAS...Building to N 6 to 9 ft around 6 to 7 seconds later on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-041115- /O.CON.KEKA.SC.Y.0094.191005T0000Z-191006T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 810 PM PDT Thu Oct 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 9 PM PDT SATURDAY... * WINDS...Winds will increase to N 15 to 25 kt, gusts up to 30 kt on Saturday. * WAVES/SEAS...Building to N 6 to 9 ft around 6 to 7 seconds late on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 4:32 AM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Oct 2, 4:32 AM PDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
432 AM PDT Wed Oct 2 2019
.SYNOPSIS...Warm and dry weather is expected to persist today.
Clouds will increase this afternoon in the north where a few
showers are possible this evening. Slightly cooler temperatures
and a few clouds will persist Thursday and Friday before warm and
dry weather returns through Monday. Additional rain is possible by
the middle of next week.
&&
.DISCUSSION...High pressure across the area is bring clear skies
and dry conditions this morning. There is some few patchy valley
clouds that are expected to clear by mid morning. High
temperatures will continue their warming trend this afternoon with
highs in the middle to upper 70s in the interior valleys. This
afternoon the ridge slowly shifts east and an upper level trough
moves into the PacNW. The trailing frontal boundary is dissipating
as it moves onshore, but it is expected to bring clouds and a few
light showers to northern Humboldt county and Del Norte county.
Confidence is decent that if any rain does occur it will be after
5pm.
Thursday and Friday there the upper level trough will be slowly
making it's way into the Pacific Northwest. Most of the showers
are expected to stay north of Del Norte county, although
occasional light showers or sprinkles are possible in Del Norte or
northern Humboldt counties. Frost is possible in the colder spots
of Trinity and eastern Mendocino county each night.
High pressure is expected to bring return to much warmer
conditions for the weekend. Highs are expected to be in the low
80s on Saturday with the possibility of upper 80s on Sunday and
Monday. Frost is still possible in Trinity county Saturday
morning, but is looking less likely for Sunday and Monday
mornings.
Tuesday and Wednesday models are showing the ridge breaking down
and cooler weather returning. Some of the models are showing
precip over the area and others are keeping the trough well to the
north. Confidence is low on this, but the ensembles do have
chance pops in the northern portion of the area. MKK
&&
.AVIATION...A relatively dry airmass and light offshores
have continued to keep most terminals VFR overnight, with a few
valleys experiencing fog and low cloud formation which should mix
out soon after daybreak. High clouds associated with a front
approaching from the NW near the coast this morning, and these
should move overhead and slowly lower throughout the day. While most
of the day is expected to remain VFR, this system should bring light
scattered showers along with intermittent MVFR ceilings and
visibilities to Del Norte and northern Humboldt counties by this
evening. /TDJ
&&
.MARINE...Northerly winds in the outer waters slowly weaken
today and should remain relatively light as a front approaches the
coast from the NW. Northerlies are then expected to build again
tomorrow, potentially with a brief crescendo of SCY conditions
south of Cape Mendo as the system moves onshore tomorrow
afternoon. However, current model guidance continues to kick the
SCY ball down the road, indicating potential advisory level
conditions to be borderline and short lived. Further, current
model spread regarding the timing and wind speeds leaves
confidence currently low as to whether or not advisory level
northerlies will occur tomorrow afternoon. Thus have held off on
issuing an advisory for the southern waters for now, however this
will continue to be re-evaluated in future packages. Borderline
advisory level northerlies look to continue to fluctuate in
strength through the weekend, strongest south of Cape Mendo. Seas
are expected to remain N between at 3 to 5 ft and locally
generated until another moderate period NW swell fills in Thursday
night. /TDJ
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 3 AM to 9 AM PDT Wednesday for CAZ106>108-
110-111.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 2, 3:50 AM PDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 350 AM PDT Wed Oct 2 2019 CAZ101>105-109-112-113-031100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 350 AM PDT Wed Oct 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106>108-110-111-031100- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 350 AM PDT Wed Oct 2 2019 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect through 9 AM PDT today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:30 PM PDT | Frost Advisory | EKA | Humboldt, Mendocino, Trinity | 13 hr |
| Oct 2, 2:08 PM PDT | Frost Advisory | EKA | Mendocino, Trinity | 13 hr |
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.